Wisconsin, 2015

Flash Flooding and Hail in Wisconsin, July 13, 2015

July 13, 2015 · NWS MKX · 29 events in 16 counties and zones

The approach of a warm front and shortwave trough triggered a long line of severe thunderstorms in the form of a bow echo that moved across southern WI. Significant wind damage occurred in some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
$2,000
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

The approach of a warm front and shortwave trough triggered a long line of severe thunderstorms in the form of a bow echo that moved across southern WI. Significant wind damage occurred in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 13, 1:53 AM CST, 17 minutes earlier.

Area forecast discussion, Jul 13, 1:53 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 AM CDT MON JUL 13 2015

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

THE MORNING CONVECTION SHOULD MOVE OUT OF SOUTHEAST WISCONSIN BY MID
MORNING...POSSIBLY SOONER. IT LOOKS LIKE THE REST OF THE MORNING AND
POSSIBLY THROUGH ABOUT MID AFTERNOON MAY BE DRY. I/LL GO DRY FOR A
FEW HOURS IN THE WAKE OF THE MORNING STORMS...BUT INCREASE POPS
AGAIN TOWARD NOON.  THIS BIG SYSTEM WILL LAY OUT A STABLE AIRMASS
THAT WILL TAKE TIME TO MIX OUT AND RECOVER.  DEW POINTS WILL REMAIN
VERY ELEVATED IN THE LOWER TO MID 70S. WE SHOULD THEN SEE A MORE OR
LESS UNCAPPED AIRMASS DEVELOP WITH CAPE CLIMBING TO NEAR 3000J/KG
LATER THIS AFTERNOON. THIS IS AT A TIME WE HAVE A SURFACE TROF
APPROACHING FROM THE WEST...COUPLED WITH STRONG WESTERLIES ALOFT
ASSOCIATED WITH A SERIES OF MID LEVEL SHORT WAVES TRACKING THROUGH A
ZONAL TO NORTHWEST FLOW.  DEEP LAYER SHEAR OFF THE NAM SHOWS 40-
50KTS IN THE LATE AFTERNOON/EVENING. SPC HAS KEPT THE ENTIRE AREA IN
A SLIGHT RISK WITH THE ENHANCED AREA ACROSS THE FAR SOUTH/SOUTHWEST.
THE STORM PREDICTION CENTER DAY 1 DISCUSSION COVERS THE REGIONAL
DETAILS WELL. WE ARE ON THE NORTHERN PERIPHERY OF THE EXPECTED
REDEVELOPMENT THIS AFTERNOON WITH THE BIG FOCUS SOUTH ACROSS
ILLINOIS INTO THE OHIO VALLEY. IT/S ENTIRELY POSSIBLE THAT THE
REDEVELOPMENT WILL OCCUR JUST TO OUR SOUTH AND WE MAY ESCAPE THE BAD
STUFF.  THE THREAT FOR STORMS WILL LINGER INTO THE EVENING WITH
DRIER WEATHER MOVING IN AFTER MIDNIGHT.

.TUESDAY - CONFIDENCE...MEDIUM
500 MILLIBAR SHORTWAVE TROUGH PROGGD TO SLIDE SOUTHEAST THROUGH
THE AREA. IN ADDITION...850/925 BOUNDARY WILL DROPPING INTO THE
AREA SHIFTING WINDS TO THE NORTHEAST ESPECIALLY NEAR LAKE
MICHIGAN. THE NAM HAS COME AROUND TO BE MORE IN LINE WITH THE
GFS/ECMWF WITH REGARDS TO THIS WIND SHIFT WITH POTENTIALLY GUSTY
NNE WINDS ESP NEAR THE LAKE IN THE AFTERNOON AFTER THE FROPA. WILL
KEEP THE CHANCE POPS GOING FOR POPS UP SHRA/TSRA WITH GFS BUFKIT
SHOWING SOME CAPE VALUES PUSHING 1000 J/KG.

.TUESDAY NIGHT THROUGH WEDNESDAY NIGHT - CONFIDENCE...MEDIUM
MODELS SHOW HIGH PRESSURE BUILDING IN WITH NE-E FLOW AND COOLER
AIRMASS. LEFT A SMALL POP FOR INLAND AREAS DURING THE EVENING TO
ACCOUNT FOR ANY LINGERING SHRA FROM ANY AFTERNOON DEVELOPMENT. 500
MILLIBAR HEIGHTS WILL BE BUILDING INTO WEDNESDAY. MODELS HAVE
BACKED OFF ON PRECIP DEVELOPMENT FOR THE CWA DURG THE AFTN. NOT
SEEING THE SUSPICIOUS VORTS EITHER SO THIS LENDS A BIT MORE
CONFIDENCE TO KEEPING THINGS ON THE DRY SIDE. THE GEM AND ECMWF
APPEAR TO HAVE AN OVERALL BETTER HANDLE ON THE VORT PATTERN
HEADING INTO WEDNESDAY NIGHT. SO GOING WITH COOLER AND DRIER
CONDITIONS WITH THE HIGH DOMINATING. ACTUALLY LOOKS NOW THAT THE
ANTICYCLONIC LOW LEVEL FLOW AND FEED OF DRY AIR WILL KEEP MUCH IF
NOT ALL OF THE CWA DRY THROUGH WEDNESDAY NIGHT. MAY HAVE A SMALL
POP IN THE FAR WEST LATER IN THE NIGHT.

.THURSDAY AND THURSDAY NIGHT - CONFIDENCE...MEDIUM
MID LEVEL RIDGE AXIS SHIFTS INTO THE EASTERN LAKES. ALL MODELS
SHOW A 500 MILLIBAR SHORTWAVE AFFECTING THE AREA THURSDAY
AFTERNOON/EVENING. DECENT WAA AND INFLUENCE OF 850 JET BECOMES
MORE OF A FACTOR THURSDAY NIGHT. MODEL QPF PROGS SHOW MORE
CONSENSUS FOR THE THURSDAY NIGHT PERIOD RATHER THAN THURSDAY
AFTERNOON. THERE IS ALSO A WEAK 250 JETLET PROGGD TO ENHANCE UPPER
DIVERGENCE A BIT THURSDAY NIGHT. GFS CAPES ARE NOT AS HIGH AS
PRIOR RUNS.

.FRIDAY - CONFIDENCE...LOW
THE ECMWF BRINGS IN WEAK SURFACE RIDGING AND BUILDING 500 HEIGHTS
AND SUBSEQUENT DRIER CONDITIONS. MEANWHILE THE GFS AND GEM STILL
SHOW LINGERING SURFACE/850 TROUGH AND ANOTHER 500 MILLIBAR SHORTWAVE.
WILL KEEP THE SUPERBLEND POPS IN PLACE FOR NOW.

.SATURDAY AND SUNDAY - CONFIDENCE...MEDIUM
GFS/ECMWF SHOW 588/591DM RIDGE BUILDING UP BRIEFLY ACROSS THE
AREA. EXPECTING A WARM AND HUMID PERIOD WITH 925 TEMPS INTO THE
MID 20S CELSIUS. SHORTWAVE ENERGY PROGGD TO COLLAPSE THE RIDGE
RIDING AROUND THE RIDGE MAY BRING SOME STORMS INTO SRN WI SATURDAY
NIGHT OR SUNDAY.

&&

.AVIATION/12Z TAFS/...LOOK FOR THE EARLY MORNING STRONG THUNDERSTORMS
TO MOVE OFF TO THE SOUTH AND EAST BY ABOUT 13-14Z...EARLIER AT KMSN.
MVFR AND SOME IFR CONDITIONS WILL BE AROUND THROUGH ABOUT THEN...THEN
CONDITIONS IMPROVE TO VFR LEVELS BY ABOUT MID AFTERNOON AND WILL
LIKELY CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD. WE ARE
EXPECTING REDEVELOPMENT OF SCATTERED THUNDERSTORMS LATER THIS
AFTERNOON AND INTO THE EVENING. AS ALWAYS...BRIEF MVFR CONDITIONS
ARE POSSIBLE IN AND AROUND THUNDERSTORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, Jul 12, 2:23 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SUN JUL 12 2015

WIZ046-047-051-052-056>060-062>072-132030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
323 PM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS PRODUCING MAINLY STRAIGHT-LINE
WIND DAMAGE IS POSSIBLE LATE TONIGHT. THE STORM PREDICTION CENTER
HAS ALL OF SOUTHERN WISCONSIN IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...AND A GREATER...ENHANCED AREA WEST OF A MONTELLO
TO MADISON TO JANESVILLE LINE. THE FAVORED WINDOW FOR THE SEVERE
THUNDERSTORMS IS EXPECTED MAINLY AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS SOUTH OF A
SPRING GREEN TO PORTAGE TO CEDARBURG LINE ON MONDAY. THERE IS A
SLIGHT RISK OF SEVERE STORMS TO THE NORTH.

THUNDERSTORMS MAY BE EXITING SOUTHERN WISCONSIN MONDAY MORNING.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON WITH
THE RISK OF DAMAGING WINDS LARGE HAIL AND EVEN A TORNADO
POSSIBILITY.

HEAT INDEX VALUES MAY APPROACH 95...ESPECIALLY WEST AND SOUTH OF
MADISON MONDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...WITH
THUNDERSTORMS CHANCES RETURNING OFF AND ON FOR WEDNESDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND AGAIN MONDAY
AFTERNOON.

LMZ643>646-132030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS PRODUCING HIGH WINDS IS POSSIBLE
DURING THE EARLY MORNING HOURS.

MARINERS SHOULD ALSO BE PREPARED FOR AREAS OF FOG AS VERY MOIST
AIR CONTINUES TO MOVE INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS SOUTH OF PORT
WASHINGTON. THERE IS A SLIGHT RISK OF SEVERE STORMS TO THE NORTH.

THUNDERSTORMS MAY BE EXITING THE LAKE MICHIGAN SHORE AREA MONDAY MORNING.
ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...WITH
THUNDERSTORMS CHANCES RETURNING OFF AND ON FOR WEDNESDAY NIGHT
THROUGH SUNDAY.

HENTZ/MBK

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 13, 12:53 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
153 AM CDT MON JUL 13 2015

WIZ046-047-051-056>058-062>064-067-130815-
JEFFERSON-SAUK-FOND DU LAC-LAFAYETTE-IOWA-GREEN
LAKE-COLUMBIA-DODGE-MARQUETTE-DANE-
153 AM CDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...SAUK...
COLUMBIA...GREEN LAKE...NORTHWESTERN JEFFERSON...MARQUETTE...DODGE...
DANE...NORTHERN LAFAYETTE AND WESTERN FOND DU LAC COUNTIES...

AT 151 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES EAST OF MEDFORD TO 11 MILES EAST OF MILLSTON
TO NEAR RUSHFORD...AND MOVING SOUTHEAST AT ABOUT 35 MPH.

WINDS OF 30 TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  PORTAGE AROUND 250 AM CDT.
  PARDEEVILLE AROUND 255 AM CDT.
  RIO AROUND 300 AM CDT.
  CAMBRIA AROUND 305 AM CDT.
  FALL RIVER AROUND 310 AM CDT.
  COLUMBUS AND DODGEVILLE AROUND 315 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST BRISTOL...MOUNT
VERNON...PINE BLUFF...OXFORD...FOX LAKE...MERRIMAC...ENDEAVOR...
PLAIN...BURNETT AND MINNESOTA JUNCTION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4390 8888 4389 8841 4394 8840 4394 8836
      4320 8867 4280 9012 4299 9043 4320 9043
      4321 9029 4317 9019 4355 9019 4356 9031
      4364 9031 4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 0651Z 307DEG 59KT 4509 9008 4420 9042 4385 9171

MBK
Special weather statement, Jul 13, 1:32 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
232 AM CDT MON JUL 13 2015

WIZ046-047-051-056>058-062-063-130830-
SAUK-FOND DU LAC-IOWA-GREEN LAKE-COLUMBIA-DODGE-MARQUETTE-DANE-
232 AM CDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN IOWA...SAUK...
COLUMBIA...GREEN LAKE...MARQUETTE...NORTHWESTERN DODGE...NORTHERN
DANE AND WEST CENTRAL FOND DU LAC COUNTIES...

AT 232 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RIB MOUNTAIN TO NEAR NEW LISBON TO NEAR SPRING
GROVE...AND MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTERN MADISON...SUN PRAIRIE...MIDDLETON...WAUNAKEE...BARABOO...
PORTAGE...REEDSBURG...RIPON...WINDSOR...BERLIN...COLUMBUS...PRAIRIE
DU SAC...SAUK CITY...WISCONSIN DELLS...LAKE WISCONSIN...DEFOREST...
CROSS PLAINS...LODI...LAKE DELTON AND POYNETTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4390 8889 4389 8879 4319 8912 4294 9043
      4320 9043 4321 9029 4317 9019 4355 9019
      4356 9031 4364 9031 4364 8960 4398 8960
      4398 8889
TIME...MOT...LOC 0732Z 312DEG 49KT 4491 8963 4385 9011 4357 9156

MBK

The radar

The Milwaukee radar (KMKX), 121 km away, was scanning. The volume nearest the first event began at 08:11 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marquette

When
July 13, 2:10 AM CST to 2:40 AM CST
Where
Marquette County, 1.14 mi E of Oxford to 7.46 mi E of Montello
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.778, -89.547

Sporadic trees down throughout the county, including a couple power lines down. Electrical power was out for much of the northern portion of the county.

Thunderstorm Wind, Sauk

When
July 13, 2:13 AM CST to 2:50 AM CST
Where
Sauk County, 2.35 mi SSE of Loretta to 3.45 mi NNE of Merrimac
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.318, -90.106

Trees down across much of the southern portion of the county.

Thunderstorm Wind, Green Lake

When
July 13, 2:15 AM CST to 3:10 AM CST
Where
Green Lake County, 2.49 mi W of Princeton to 3.57 mi ENE of Green Lake
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.854, -89.170

The northern half of the county had numerous trees down. The city of Berlin had approximately 10-12 trees down. Many large limbs down throughout the county with some power outages.

Thunderstorm Wind, Sauk

When
July 13, 2:30 AM CST
Where
Sauk County, Lone Rock Airport
Measured
59 kt (68 mph) estimated gust
Reported by
ASOS
Coordinates
43.210, -90.190

Straight line winds from a line of thunderstorms.

Thunderstorm Wind, Iowa

When
July 13, 2:51 AM CST
Where
Iowa County, 0.86 mi SE of Arena
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.160, -89.910

Some trees and power lines down.

Thunderstorm Wind, Columbia

When
July 13, 3:01 AM CST to 3:10 AM CST
Where
Columbia County, 0.65 mi WNW of Columbus to 0.62 mi NE of Columbus
Measured
87 kt (100 mph) estimated gust
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
43.335, -89.031

Widespread tree damage in the city of Columbus with many of the roads blocked by debris. A State of Emergency was declared in the city. Numerous large tree branches and trunks snapped. Some large trees uprooted. A few trees downed on homes. Some power poles knocked down or leaning. The Red Cross opened a shelter at Columbus Middle School for those without power in order to seek relief from the heat and humidity.

Thunderstorm Wind, Fond du Lac

When
July 13, 3:02 AM CST to 3:30 AM CST
Where
Fond du Lac County, 2.32 mi SSW of Fairwater to 0.86 mi S of Oak Center
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.720, -88.872

Numerous reports of trees and powerlines down across the southern portion of the county.

Thunderstorm Wind, Dodge

When
July 13, 3:02 AM CST to 3:23 AM CST
Where
Dodge County, 2.83 mi W of Danville to 1.24 mi SW of Clyman
Measured
87 kt (100 mph) estimated gust
Property damage
$120,000
Reported by
NWS Storm Survey
Coordinates
43.334, -89.006

Straight line wind damage collapsed the roofs of three old barns and partially collapsed the roof of a pole barn. Many large tree branches snapped and some whole trees downed. Many power lines down. Some fields of corn were laid over on an angle.

Thunderstorm Wind, Dane

When
July 13, 3:05 AM CST
Where
Dane County, 1.22 mi SW of Cross Plains
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Storm Chaser
Coordinates
43.110, -89.650

Branches and power lines down.

Thunderstorm Wind, Dane

When
July 13, 3:05 AM CST
Where
Dane County, 1.51 mi W of Sun Prairie
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
43.180, -89.230

Straight line winds measured by a home weather station.

Thunderstorm Wind, Dane

When
July 13, 3:10 AM CST
Where
Dane County, 1.47 mi SSW of Maple Bluff
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.080, -89.360

Ten to fifteen inch tree branches down.

Thunderstorm Wind, Jefferson

When
July 13, 3:10 AM CST to 4:00 AM CST
Where
Jefferson County, 0.59 mi WNW of Waterloo to 3.71 mi SE of Palmyra
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.184, -88.990

Trees down throughout the county, including a couple large trees down just southwest of Palmyra. Wires down in Aztalan and Lake Mills.

Thunderstorm Wind, Dodge

When
July 13, 3:10 AM CST to 3:20 AM CST
Where
Dodge County, 3.73 mi NW of South Beaver Dam
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
43.470, -88.930

Measured with a home weather station.

Flash Flood, Columbia

When
July 13, 3:10 AM CST to 6:00 AM CST
Where
Columbia County, 1.63 mi WNW of Pardeeville to 2.22 mi NE of Fall River
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$1,000
Reported by
Other Federal Agency
Coordinates
43.543, -89.307

Street flooding in many communities. Reports of driveways flooded up to the garages in Fall River. Some shoulder washouts on rural roads. Rainfall totals of 4-6 inches.

Thunderstorm Wind, Dane

When
July 13, 3:15 AM CST
Where
Dane County, 0.86 mi NW of Mt Horeb
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.010, -89.740

Many trees knocked down with one landing on a house and another on a powerline.

Thunderstorm Wind, Dane

When
July 13, 3:16 AM CST
Where
Dane County, 2.57 mi NW of Sun Prairie
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.210, -89.230

Straight line winds estimated.

Thunderstorm Wind, Dodge

When
July 13, 3:16 AM CST to 3:21 AM CST
Where
Dodge County, 0.85 mi SW of Beaver Dam
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.460, -88.840

Straight line winds with line of thunderstorms.

Hail, Dodge

When
July 13, 3:25 AM CST
Where
Dodge County, 0.69 mi N of Juneau
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.410, -88.700

Thunderstorm Wind, Dane

When
July 13, 3:25 AM CST to 3:35 AM CST
Where
Dane County, 0.86 mi NW of Belleville
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.860, -89.540

Straight line winds measured on a home weather station.

Thunderstorm Wind, Dodge

When
July 13, 3:25 AM CST to 3:30 AM CST
Where
Dodge County, Juneau
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.400, -88.700

High winds and one inch hail. A 50 foot tall tree down.

Flash Flood, Dodge

When
July 13, 3:25 AM CST to 6:00 AM CST
Where
Dodge County, 4.19 mi SW of Danville to 2.98 mi NNW of Lebanon
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
43.283, -89.003

Urban and rural road flooding. The pooling of water on highway 151 contributed to a rollover accident near Beaver Dam. Rainfall totals of 4-6 inches.

Thunderstorm Wind, Green

When
July 13, 3:29 AM CST
Where
Green County, 0.51 mi W of Belleville
Measured
64 kt (74 mph) measured gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.850, -89.540

Half of a roof was blown off a residential home. Tree limbs down on roads.

Thunderstorm Wind, Dodge

When
July 13, 3:29 AM CST
Where
Dodge County, Hustisford
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
43.350, -88.600

A large tree fell on a home.

Thunderstorm Wind, Washington

When
July 13, 3:40 AM CST to 4:15 AM CST
Where
Washington County, 0.58 mi WSW of Hartford to 2.37 mi NE of Kirchhayn
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.317, -88.391

Sporadic tree damage across the county. A few power lines down.

Thunderstorm Wind, Waukesha

When
July 13, 3:55 AM CST to 4:40 AM CST
Where
Waukesha County, 3.85 mi N of Eagle to 1.24 mi WNW of Muskego Lake
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
42.935, -88.482

Numerous branches and trees down across the county, most concentrated from Genesee to Mukwonago. In addition, a few 2 foot diameter trees downed and shingles blown off a home on North Island on Eagle Spring Lake. Power lines downed in Eagle, Ottawa, and Sussex. A tree fell on a van.

Thunderstorm Wind, Walworth

When
July 13, 3:55 AM CST to 4:52 AM CST
Where
Walworth County, 1.78 mi SE of Whtwtr Clover Vly Ar to 0.45 mi N of Genoa City
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.800, -88.708

Widespread branches and trees down across the county. A few power lines down.

Thunderstorm Wind, Rock

When
July 13, 3:59 AM CST to 4:30 AM CST
Where
Rock County, 1.55 mi S of Leyden to 0.41 mi ESE of Turtle Field
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.708, -89.127

Many trees down across much of the western portion of the county. Most concentrated tree damage was 4 miles west southwest of Milton where multiple trees were snapped or uprooted.

Thunderstorm Wind, Sheboygan

When
July 13, 4:00 AM CST to 4:30 AM CST
Where
Sheboygan County, 2.02 mi WSW of Beechwood to 0.57 mi WSW of Adell
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.585, -88.155

Widespread tree damage with some power outages.

Thunderstorm Wind, Kenosha

When
July 13, 4:30 AM CST to 5:05 AM CST
Where
Kenosha County, 2.21 mi W of Brighton to 1.31 mi SSE of Downtown Kenosha
Measured
54 kt (62 mph) measured gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.628, -88.143

Numerous reports of tree branches and power lines down throughout the county. Kenosha airport ASOS measured a 62 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594194, 594201, 594222, 594224, 594225, 594478, 594248, 594465, 594233, 594236, 594235, 594244, 594273, 594771, 594234, 594238, 594274, 594191, 594237, 594277, 594774, 594242, 594272, 594279, 594760, 594761, 594637, 594261, 594763.